Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Im a bit confused on how to exactly give an update on my acne so i just made a new topic. Well, if you look at my profile and look at my second post youll see how i looked tuesday of last week. I went to the dermatologist with the mind set that he was not going to perscribe me accutane. Immediately he said i need it, i felt a bit offended lol but i whatever xD. So yeah, he had told me i have to wait a month and all bloodwork and all that stuff. I asked him if there was anything i could use in the mean time so he gave me these three things in the pictures. The first is the white bottle is what i use in the morning and absolutely dries out my face and leaves it burning. But id rather have it dry than oily. And the pills are things i take two times a day. And the cream thingy i leave it on my face at night. He told me to only use a drop but since im stupid and worry too much about my face, i went against doctors orders and put as much as i thought was right. This post was just kind of a quick little update i guess. I noticed A HUGE improvment in a couple days. Also if someone could answer this question for me please, how come my acne looks a lot worse in different mirrors and lighting. Also, how come (kinda the same question) my acne looks worse or better on other front facing cameras on phones. Well thank you. And is that thing where people say it gets worse before it gets better true?

post-360044-0-77832000-1384999264.jpg

post-360044-0-75188800-1384999272.jpg

post-360044-0-11722500-1384999280.jpg

post-360044-0-58214800-1385000105.jpg

post-360044-0-51898000-1385000145.jpg

post-360044-0-33897100-1385000183.jpg

post-360044-0-77832000-1384999264.jpg

post-360044-0-75188800-1384999272.jpg

post-360044-0-11722500-1384999280.jpg

post-360044-0-58214800-1385000105.jpg

post-360044-0-51898000-1385000145.jpg

post-360044-0-33897100-1385000183.jpg

Share this post


Link to post
Share on other sites

Hey there! First off, I wouldn't say your acne is severe! Definitely in the moderate zone, but not completely overwhelming your face :) Your doctor prescribed some heavy duty medications. Tretinoin cream and clindamyclin will make your acne worse before it gets better. It's called the initial breakout. The creams will start removing layers of your skin causing all the bacteria under your skin to creep to the surface (your skin cells will be turning over quicker than normal). As a result of that you will experience more inflamed pimples than normal. This should last anywhere for a couple weeks to three months. After that your skin should begin to show some improvement.

As for your acne looking better and worse in certain lighting... I can't really give you an answer. All I know is that I look completely different from the light inside my bathroom to natural lighting. It sucks! For some reason certain lighting is really flattering and others can make you look horrible. It's just the sad truth.

Good luck with everything!

Share this post


Link to post
Share on other sites

The white bottle thing (clindamycin/benzoyl peroxide) will reduce inflammation massively, and thus make your skin look much better right off the bat. However, this is just a cosmetic effect - real improvement will take a couple weeks to see. 5% bp is harsh on your skin so I would at the very least recommend using a moisturizer on top of it, or use the medication every other day (still talking about the white bottle).

For tretinoin (the tube) it's very important not to use too much. Irritation won't happen immediately, but may show up after a few days. If you've been using it for half a week without any irritation, then there's no problem, and you can continue using it as you see fit - but using more won't make it work faster or better. The rate limiting step is your skin; it needs to turn over completely a few times before you see the effects of the tretinoin, and this could take months (usually acne gets worse before it gets better when treated with tretinoin). Tretinoin is the only medication that will actually make your acne worse before it gets better, and often much worse. The key is persistence, for months.

For erythromycin (the pills) I would suggest not taking them. These will take 4-6 weeks to see results and could damage your flora, leading to more health problems. But the risks aren't that big, and the payoff is decent, so if you do decide to continue taking them, it's no big deal.

As for accutane, I would strongly recommend not taking it. Accutane is a cancer chemotherapy, and destroys stem cells and other quickly-dividing cells in your body (which is why some accutane patients suffer from hair loss). The damage done by accutane can be permanent, if you destroy to many of these stem cells. There are other ways to clear skin. I myself was considering accutane a few months ago when I ran my hands over my skin, and felt only bumps - thousands of comedones of various sizes, and some inflamed acne. I'm glad I made the choice not to, because now my skin is almost clear (after diet changes, tretinoin 0.1%, and a very mild soap cleanser, and CeraVe moisturizer in excess).

I would stick to what the derm gave you (maybe minus the erythromycin). More importantly, I would look into diet changes. I would start with gluten, because that's the vibe I'm getting from the pictures you posted. Gluten means wheat, means pasta, pizza, cake, bread, etc. Although honestly, I would just go immediately for the paleo diet if you want faster results (and by faster I mean 2 weeks minimum before you see any improvement whatsoever).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×